Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 46, NWS Milwaukee, WI

May 23, 2011

NWS Milwaukee, WI issued this small craft advisory at May 23, 2011, 9:43 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 9:43 AM CDT (14:43 UTC)
Expired
May 23, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WHUS73 KMKX 231443
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 AM CDT MON MAY 23 2011

...GUSTY WEST WINDS OVER THE NEARSHORE WATERS...

.LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE EAST TODAY. GUSTY
WESTERLY WINDS ON THE BACK SIDE OF THE SYSTEM WILL REACH SMALL
CRAFT ADVISORY CONDITIONS THROUGH THIS AFTERNOON. WINDS WILL BE
HIGHEST NEAR THE SHORELINE.

LMZ643>646-232245-
/O.NEW.KMKX.SC.Y.0046.110523T1443Z-110524T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
943 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS...VEERING WEST IN THE AFTERNOON.

* WAVES: 1 TO 2 FEET


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
2 follow-up statements
343 
WHUS73 KMKX 232033
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT MON MAY 23 2011

...GUSTY WEST WINDS WILL DIMINISH THIS EVENING...

.LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE EAST
OVERNIGHT...AND GUSTY WESTERLY WINDS WILL DIE DOWN AROUND SUNSET.
WINDS WILL BE HIGHEST NEAR THE SHORELINE.

LMZ643>646-240000-
/O.CON.KMKX.SC.Y.0046.000000T0000Z-110524T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
333 PM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS THIS EVENING

* WAVES: 1 TO 2 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
179 
WHUS73 KMKX 240009
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT MON MAY 23 2011


LMZ643>646-240115-
/O.EXP.KMKX.SC.Y.0046.000000T0000Z-110524T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
709 PM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 6:06 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 23, 6:06 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 AM CDT MON MAY 23 2011

.UPDATE...
WATER VAPOR IMAGERY SHOWS A BAND OF ASCENT FROM NORTHEAST
WISCONSIN TO EAST CENTRAL IOWA. THIS IS TRAILING SOUTHWEST ALONG
UPPER TROUGH AXIS AS LOW SPINS TOWARD NORTH CENTRAL WISCONSIN.

SOME OF THE MESO MODEL GUIDANCE HINTED AT SHOWERS EARLY THIS
MORNING IN EXTREME SOUTHWEST WISCONSIN...WHICH I IGNORED EARLIER.
WELL...GIVEN REALITY...I WENT AHEAD AND ADDED THEM TO THE FAR
SOUTHEAST FOR THE NEXT FEW HOURS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

VERY SHORT TERM/AVIATION/MARINE...CRAVEN/02
Hazardous weather outlook, May 23, 4:24 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 AM CDT MON MAY 23 2011

WIZ046-047-051-052-056>060-062>072-241000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
424 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE EARLY TO MIDDLE
AFTERNOON HOURS BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND AGAIN SATURDAY AND
SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SUNDAY.

LMZ643>646-241000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
424 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST TO NEAR SMALL CRAFT ADVISORY LEVELS FROM LATE
MORNING INTO THE AFTERNOON.

A COLD FRONT WILL PRODUCE A SHARP WIND SHIFT TO THE NORTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NORTH WINDS WILL PERSIST TUESDAY WITH WAVES APPROACHING SMALL
CRAFT ADVISORY LEVELS.

LOW PRESSURE MOVING INTO THE OHIO VALLEY WEDNESDAY INTO THURSDAY.
THIS COMBINED WITH A COLD POLAR HIGH OVER ONTARIO WILL CREATE A
STRONG PRESSURE GRADIENT AND RESULT IN BRISK NORTHEAST WINDS AND
THE POTENTIAL FOR 4 TO 6 FOOT WAVES. A SMALL CRAFT ADVISORY MAY BE
NEEDED.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND AGAIN SATURDAY AND
SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED.

WWW.WEATHER.GOV/MKX

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:03 PM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min
May 22, 7:28 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine47 min
May 22, 7:31 PM CDTSpecial Marine WarningMKX89 min
May 22, 7:44 PM CDTTornado WarningMKXFond du Lac, Green Lake46 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.